Texas, 2008Flash Flood in Texas, April 9, 2008
April 9, 2008 · NWS SHV · 1 event in 1 county or zone
Severe thunderstorms that developed during the evening hours of April 8th, continued during the overnight hours and into the morning hours of April 9th. These thunderstorms continued to produce large hail along with damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms that developed during the evening hours of April 8th, continued during the overnight hours and into the morning hours of April 9th. These thunderstorms continued to produce large hail along with damaging thunderstorm wind gusts. Just before sunrise and a few hours after sunrise...the thunderstorms took on the configuration of bow echoes which downed several trees and power lines across northeast Texas and southwest Arkansas. While instability waned during the morning hours...the storms prevailed in a strongly sheared environment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 8, 8:39 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 8, 8:39 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT TUE APR 8 2008
.DISCUSSION...
WELL...WE KEEP HOPING THE SEVERE THREAT IS OVER...JUST FOR
ANOTHER ROUND TO FIRE OFF. I EXTENDED SVR IN THE GRIDS AND ZFP FOR
THE REST OF THE NIGHT TO MATCH WITH SPC OUTLOOK. CONCERNING THE
NEW FF WATCH...A COUPLE THOUGHTS. FIRST...IT WAS APPARENT THAT
HEAVY RAINFALL FROM OUR STORMS THIS AFTERNOON AND EVENING HAD
OCCURRED AND WAS POSING SOME PROBLEMS THAT ADDITIONAL RAINFALL
COULD SURELY AGGRAVATE. MODELS FAIRLY UNANIMOUSLY SUGGEST THAT
ADDITIONAL RAINFALL OF BASIN AVG QPF OF UP TO HALF AN INCH WILL
OCCUR IN THE WATCH AREA BETWEEN 06Z AND 12Z WITH THE LIKELY
MECHANISM BEING ISENTROPIC LIFT ACROSS THE FRONTAL BOUNDARY NOW
NEAR I 30. IF THIS PANS OUT...LOCALLY HEAVIER AMOUNTS THAN HALF AN
INCH ARE CERTAIN. A FEW LOCATIONS ARE ALREADY SUSCEPTIBLE TO FLASH
FLOODING AND COORDINATION WITH LOCAL OFFICIALS HELPED INSPIRE THE
FF WATCH. /17/
&&
.AVIATION...
WEAK COLD FRONT HAS NUDGED A BIT FARTHER S INTO EXTREME NE TX/SW AR
THIS EVENING...AND WAS LOCATED ALONG AN ACT...TO CRS...TO OSA...TO N
OF A TXK LINE AS OF 2Z. FRONT WILL MAKE VERY LITTLE ADDITIONAL
PROGRESS SWD THIS EVENING...WITH SCATTERED CONVECTION /SVR AT TIMES/
CONTINUING OVERNIGHT IN VC OF THE FRONT GENERALLY N OF A
TYR/GGG/SHV/ELD LINE. THUS...MVFR CIGS/VSBYS AND LOCALLY GUSTY WINDS
TO 35KTS AND GR WILL BE POSSIBLE IN/NEAR STRONGER STORMS.
OTHERWISE...WILL SEE AN INCREASE IN LOW MVFR CIGS SPREADING N ACROSS
E TX/N LA BETWEEN 3-6Z...LOWERING TO IFR /BKN007/ BETWEEN 8-11Z S OF
THE FRONT. WILL MAKE A LAST MINUTE DECISION FOR TEMPO THUNDER AT THE
AFFECTED TERMINALS AT THE TAF ISSUANCE...BUT OTHERWISE...EXPECT SCT
CONVECTION TO LINGER THROUGH POSSIBLY MIDMORNING BEFORE ASSOCIATED
SHORTWAVE ENERGY BEGINS TO SHUNT NE AWAY FROM THE AREA. LOOK FOR
GRADUALLY IMPROVING CIGS /VFR/ BY LATE MORNING/EARLY
AFTERNOON...WITH THE FRONT LIFTING N/BEGINNING TO WASH OUT DURING
THE AFTERNOON AS SRLY WINDS INCREASE OUT AHEAD OF THE NEXT
AMPLIFYING TROUGH OVER WRN TX. ADDITIONAL CONVECTION WILL FIRE AFTER
18Z WEDNESDAY OVER OK/NCNTRL TX...AND ADVANCE NE ALONG/NW OF I-30 OF
NE TX/SW AR AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 78 67 80 / 50 40 30 50
MLU 63 81 66 84 / 20 30 30 30
DEQ 56 69 65 77 / 70 60 50 70
TXK 60 72 66 79 / 70 50 40 70
ELD 61 75 66 81 / 50 40 30 60
TYR 63 79 68 79 / 60 40 40 50
GGG 62 78 69 78 / 50 40 40 60
LFK 66 83 69 83 / 20 20 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...TITUS...
UPSHUR...AND WOOD.
&&
17/15Hazardous weather outlook, Apr 8, 11:00 AM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 8 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS
THIS AFTERNOON AND TONIGHT...AS A COLD FRONT MOVES INTO THE REGION.
A FEW STORMS MAY BECOME SEVERE. WITH COLD TEMPERATURES ALOFT...
LARGE HAIL IS THE PRIMARY CONCERN. ALSO...LOCALLY HEAVY RAINFALL
MAY RESULT IN FLASH FLOODING...ESPECIALLY AREAS NORTH OF
INTERSTATE 30.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PERIODS OF VERY HEAVY RAINFALL MAY PRODUCE FLOODING...FROM WEDNESDAY
INTO EARLY FRIDAY...AS A WARM FRONT LIFTS NORTH ACROSS THE REGION.
THE WARM FRONT WILL BE FOLLOWED BY ANOTHER COLD FRONT...WHICH MAY
CONTRIBUTE TO SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 8, 8:57 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 N OIL CITY 32.79N 93.97W
04/08/2008 E0.88 INCH CADDO LA BROADCAST MEDIA
NICKEL SIZED HAIL FELL NORTH OF OIL CITY.
&&
15Local storm report, Apr 8, 9:08 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 10 NE TYLER 32.43N 95.18W
04/08/2008 E1.00 INCH SMITH TX BROADCAST MEDIA
QUARTER SIZE HAIL JUST SOUTH OF HIGHWAY 271
&&
15Local storm report, Apr 8, 9:43 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 SW TEXARKANA 33.40N 94.12W
04/08/2008 BOWIE TX EMERGENCY MNGR
LARGE TREE DOWN ON A MOBILE HOME ON GEORGE THOMAS ROAD IN
THE LIBERTY EYLAU COMMUNITY. WOMAN AND CHILD HAD TO BE
RESCUED. NO INJURIES.
1005 PM HAIL WINONA 32.49N 95.17W
04/08/2008 E1.00 INCH SMITH TX BROADCAST MEDIA
DIME TO QUARTER SIZED HAIL IN WINONA
&&
15Local storm report, Apr 8, 10:51 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL WINTHROP 33.83N 94.35W
04/08/2008 M0.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
STEVENSLocal storm report, Apr 8, 11:59 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 AM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 2 N LONGVIEW 32.55N 94.76W
04/09/2008 GREGG TX LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 259 NORTH OF LONGVIEW
&&
15Local storm report, Apr 9, 1:09 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 4 S TEXARKANA 33.39N 94.02W
04/08/2008 MILLER AR NEWSPAPER
TREES DOWN ALONG SOUTH STATE LINE ROAD
&&
15Flash Flood, Bowie
- When
- April 9, 1:20 AM CST to 8:30 AM CST
- Where
- Bowie County, 0.54 mi NNW of Pope to 1.42 mi E of Pope
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.557, -94.683
Highway 82 is flooded near the Bowie County/Red River County line. Truck was stalled out in high water. In all...17 roads were closed in Bowie county at one point in time from high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 9 to 11, 20082 deaths · $2.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 20082 deaths · $965,000 · EF0 · 42 events
- Tornadoes and Flash Flooding in Oklahoma, April 9 to 10, 2008$3.7 million · EF2 · 68 events
- Tornadoes and Flash Flooding in Arkansas, April 9 to 10, 2008$1.2 million · EF2 · 34 events
- Tornadoes and Hail in Texas, April 9 to 10, 2008$6.4 million · EF1 · 26 events
- Tornadoes in Michigan, April 9, 2008$250,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, April 9 to 10, 2008$241,000 · 2.5 in hail · 23 events
- Tornado and Flooding in Missouri, April 9 to 14, 2008$73,000 · EF0 · 45 events
- Flash Flooding and Hail in Oklahoma, April 9 to 10, 2008$62,000 · 1.75 in hail · 34 events
- Flash Flooding in Arkansas, April 9, 2008$250,000 · 3 events
- Flooding in New York, April 9 to 30, 2008$225,000 · 4 events
- Tornado and Flash Flooding in Arkansas, April 9, 2008$50,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93946.